A female asked:
Missed period earlier this month but then got my period, started taking the pill for the first time, on 3rd week now and i'm still bleeding a little ?
2 doctor answers • 3 doctors weighed in
Dr. Michelle Jones singeranswered
Gynecology 40 years experience
Birth control pills: When someone first starts the birth control pill there can be abnormal bleeding and spotting for the first 3 months. Even though she is taking the medicine correctly. This is your body adjusting th the hormones in the pill. This is normal. Just continue to take the medicine on time as directed.
3.3k viewsReviewed >2 years ago
Dr. Jeff Livingstonanswered
Obstetrics and Gynecology 24 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working.
3.3k viewsAnswered >2 years ago
Last updated Jan 24, 2015
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.